Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 4, NWS Goodland, KS

February 14, 201011 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Feb 14, 2010, 4:00 AM CST for 11 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 14, 2010, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2010, 4:00 AM CST (10:00 UTC)
In effect from
Feb 14, 2010, 6:00 AM CST
Expired
Feb 14, 2010, 6:00 PM CST
In force
12 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS73 KGLD 141000
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
300 AM MST SUN FEB 14 2010

...VERY WINDY TODAY...

.STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
BE COMMON ACROSS MUCH OF THE TRI-STATE AREA TODAY IN WAKE OF AN
ARCTIC FRONTAL PASSAGE. THE WINDS WILL SUBSIDE BELOW ADVISORY
CRITERIA AROUND SUNSET. 

COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-141800-
/O.NEW.KGLD.WI.Y.0004.100214T1200Z-100215T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
300 AM MST SUN FEB 14 2010 /400 AM CST SUN FEB 14 2010/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL INCREASE THIS
  MORNING AND CONTINUE INTO THE AFTERNOON BEFORE SUBSIDING AROUND 
  SUNSET.

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO
  AROUND 45 MPH. 

* OTHER IMPACTS...WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO
  WILL BE COMMON THIS MORNING. BY EARLY AFTERNOON WIND CHILL
  READINGS AROUND 10 DEGREES WILL BE COMMON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

07
2 follow-up statements
060 
WWUS73 KGLD 141753
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MST SUN FEB 14 2010


COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-150000-
/O.CON.KGLD.WI.Y.0004.000000T0000Z-100215T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
1053 AM MST SUN FEB 14 2010 /1153 AM CST SUN FEB 14 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

* TIMING/DURATION...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH
  THE AFTERNOON HOURS.

* PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 
  AROUND 45 MPH WILL CONTINUE FOR THE NEXT FEW HOURS BEFORE DIMINISHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
017 
WWUS73 KGLD 142356
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MST SUN FEB 14 2010


COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-150100-
/O.EXP.KGLD.WI.Y.0004.000000T0000Z-100215T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...BENKELMAN...TRENTON...MCCOOK
456 PM MST SUN FEB 14 2010 /556 PM CST SUN FEB 14 2010/

...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS
AFTERNOON. 

WINDS WILL CONTINUE TO DECREASE TO BELOW THE ADVISORY LEVEL.
THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

FS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:10 AM CST, 50 minutes earlier.

Area forecast discussion, Feb 14, 3:10 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
210 AM MST SUN FEB 14 2010

.DISCUSSION...
200 AM MST SUN FEB 14 2010

AT 09Z UPPER LOW WAS CENTERED OVER NORTHEAST NEBRASKA MOVING
SOUTHEAST. RADAR MOSAIC SHOWING SNOW FALLING FROM FORT COLLINS
SOUTHEAST INTO FLAGLER AND STRATTON COLORADO. MOVEMENT OF THIS
ACTIVITY WAS SLOWLY SOUTH. TEMPERATURES RANGE FROM AROUND 20
ACROSS OUR NEBRASKA COUNTIES TO LOW 30S IN THE TRIBUNE AND LEOTI
AREAS. NORTH WINDS STARTING TO REALLY PICK UP THIS PAST HOUR WITH
GUSTS IN THE 25-35KT RANGE...HIGHEST AT KMCK.

TODAY-TONIGHT...UPPER LOW WILL MOVE SOUTHEAST INTO MISSOURI BY THE
END OF THE DAY THEN EAST INTO OHIO BY 12Z MONDAY. STRONG
SUBSIDENCE AND TIGHT PRESSURE GRADIENT WILL GENERATE LOW END
ADVISORY GUSTS AROUND 45 MPH TODAY FOR ALL BUT GREELEY AND WICHITA
COUNTIES OF KANSAS. HAVE ISSUED A WIND ADVISORY AS A RESULT FROM
12Z-00Z. AFTERNOON TEMPERATURES AROUND 30 UNDER A MODEST AMOUNT OF
SUN...EXCEPTION IS ACROSS THE EAST WHERE A DISTURBANCE ON THE
BACKSIDE OF THE LOW WILL MOVE ACROSS THE EAST BRINGING AN INCREASE
IN CLOUDINESS. LOWS TONIGHT IN THE 10-15 DEGREE RANGE.

MONDAY-MONDAY NIGHT...ANOTHER DISTURBANCE RIDES DOWN THE BACKSIDE
OF THE LOW WHICH CONTINUES TO MOVE EAST. THIS WILL BRING AN
INCREASE IN AFTERNOON CLOUDINESS TO THE AREA. TEMPERATURES WILL
RECOVER BACK INTO THE MID AND UPPER 30S. WINDS WONT BE QUITE AS
MUCH AS SUNDAY BUT STILL BREEZY OR WINDY WITH 15 TO 30 MPH AND
GUSTY. MOSTLY CLEAR/PARTLY CLOUDY MONDAY NIGHT WITH LIGHTER WINDS
AND LOWS IN THE SINGLE DIGITS ACROSS THE AREA.

TUESDAY-TUESDAY NIGHT...UPPER RIDGING SLOWLY MOVES TOWARD THE AREA
FROM THE WEST ALLOWING WARMER TEMPERATURES TO ALSO MOVE INTO THE
AREA. PREVIOUS FORECASTS OF LOW TO MID 40S STILL LOOK GOOD.

WEDNESDAY...UPPER TROUGH APPROACHES THE AREA FROM THE NORTHERN
ROCKIES. ITS INFLUENCE AT THIS POINT WILL BE AN INCREASE IN
CLOUDINESS. GOOD AGREEMENT BETWEEN GFS/ECMWF 850 TEMPS WHICH
SUPPORT AFTERNOON TEMPS IN THE UPPER 40S TO NEAR 50 EAST...LOW 50S
ALONG THE COLORADO/KANSAS BORDER.

THURSDAY-SATURDAY...NO CHANGES MADE.

07

&&

.AVIATION...
1035 PM MST SAT FEB 13 2010

FOR THE 06Z TAFS...RADAR DATA SHOWING -SHSN MOVING ACROSS KGLD AND
LOWER CIGS AT KMCK. -SHSN SHOULD CONTINUE A FEW MORE HOURS BASED ON
SHORTWAVE ENERGY STILL OVER THE AREA PER WATER VAPOR. KMCK SHOULD
HAVE THE LEAST CHANCE OF ANY PRECIPITATION WITH MORE OF A SOUTH TO
SOUTHWEST TRAJECTORY OF THE PRECIPITATION. WINDS BEHIND THE QUICK
MOVING SYSTEM WILL BE THE BEST BET AND SHOULD GUST UP TO AROUND
35KTS SUNDAY AFTERNOON WITH CLEARING SKIES.

FS

99
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 5 AM MST /6 AM CST/ EARLY THIS MORNING TO 5
     PM MST /6 PM CST/ THIS AFTERNOON FOR KSZ001>004-013>016-
     027>029.

NE...WIND ADVISORY FROM 5 AM MST /6 AM CST/ EARLY THIS MORNING TO 5
     PM MST /6 PM CST/ THIS AFTERNOON FOR NEZ079>081.

CO...WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 5 PM MST THIS
     AFTERNOON FOR COZ090>092.

&&
Hazardous weather outlook, Feb 13, 4:45 AM CST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
345 AM MST SAT FEB 13 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
345 AM MST SAT FEB 13 2010 /445 AM CST SAT FEB 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Kansas, 2010Wind Advisories in Colorado, 2010Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.